MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Pump (1502); Use of Device Problem (1670)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product evaluation found the unit would not irrigate and the led's would not illuminate as was reported.The evaluation identified areas of physical damage on the outer casing and the void seal was broken, indicating the controller may have been opened.Heat damage was identified inside the unit at the control board (logic chip) and the membrane ribbon was found melted.The unit was sold to the user in (b)(6)2016.Based on evaluation we have concluded that the physical damage and the heat damage identified with the internal components was most likely due to the device being subjected to physical trauma.
 
Event or Problem Description
It was reported that during set up of an unspecified procedure, the operating room (or) staff noticed the x-stream controller would not function in the hi or lo setting and the led lights would not illuminate.The or staff used another controller for the case.There was no patient involvement.The device was sent to the biomed dept.With the same results.The subject product was returned to davol for evaluation and the evaluation identified that some internal components had heat damage with evidence of internal combustion having occurred.There was no report of a short circuit, smoke, or flame having occurred during use of the device.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8182201
Report Number1213643-2018-04895
Device Sequence Number1734197
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDAATNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1